1. Welcome to the Fantasy Writing Forums. Register Now to join us.

Anxiety Medication...

Discussion in 'The Dreamscape' started by DragonOfTheAerie, Dec 2, 2017.

  1. DragonOfTheAerie

    DragonOfTheAerie Valar Lord

    3,565
    1,470
    163
    I posted before about a bizarre episode i experienced while on anxiety medication having to do with being stuck in a dream and unable to wake up. Recently i had an even worse episode, which forced me to go on a different medication...

    I got stuck in a dream again, and only was able to wake up when i died (I think I was crushed to death when a mountain collapsed on me...) but when i woke up, I was in another dream. I woke up again, this time to the real world, but I wasn't able to tell if I really was awake. I started to panic. I went into the living room and started asking my brother, repeatedly, if he was really there. Of course, he was perplexed.

    I started gasping for breath, pacing frantically and doing random crap. I smacked myself in the face several times and tried several "tells" i'd heard about, but again, my dreams can be remarkable facsimiles of reality. It took me over an hour to fully convince myself that i was, in fact, in reality.

    I'm still not sure if I actually was fully awake. My siblings said i did some things i don't remember doing during the episode. Also, my memory of waking up seems to include a purple quilt that wasn't actually on my bed or in my room at the time. At any rate, it was terrifying and I could have seriously hurt myself...

    Yes, im now on a different medication, and haven't had any more weird episodes.
     
  2. Sheilawisz

    Sheilawisz Staff Moderator

    3,402
    1,120
    163
    That was extremely intense and terrifying, Dragon!

    I am happy to hear that you have started a new treatment with a different medication already. Things like that happen thanks to the fact that those powerful substances really mess our brains up, and that's why I refuse to take any sort of anti-anxiety drugs even though they could help me a lot.

    Just out of curiosity, what medication is the one that caused those terrifying dreams?
     
  3. DragonOfTheAerie

    DragonOfTheAerie Valar Lord

    3,565
    1,470
    163
    I was on fluoxetine (Prozac) at the time. It had been causing strange, intense dreams the entire time I was taking it. So far nothing strange in my dream world with the new medication.

    (The intense dreams were not all bad...some were very enjoyable.)

    Unfortunately, side effects are a risk I have to play with. I was medicated as a last resort and I wasn't functioning enough to do school, write, or maintain my hobbies and relationships before I was on meds.
     
  4. Sheilawisz

    Sheilawisz Staff Moderator

    3,402
    1,120
    163
    I see, and indeed I have read loads of alarming facts about fluoxetine.

    My mother was taking that drug some time ago, but it was causing her more damage than good and finally a better doctor replaced that and a few other bad things with a more effective treatment. In her case, the substance was prescribed to treat depression but they use it against anxiety disorders as well.

    There are some reports about fluoxetine worsening the anxiety, so I am very happy to know that you have stopped taking that!

    In case that you are interested in herbal treatments, passionflower is very good for anxiety. My favorite Saint John's Wort offers some degree of help against anxiety disorder too, even though it's better against depression. However these are powerful substances as well, and you need to consult a doctor before taking them in combination with synthetic drugs.

    Hugs Dragon, I hope that your anxiety will be vanquished eventually and you are going to have a better life.
     
  5. evolution_rex

    evolution_rex Grandmaster

    533
    228
    43
    That's insane. I'm always amazed of the side affects these medications have. I take Zoloft I've never experienced any negative side affects other than occasional teeth clattering.
     
  6. DragonOfTheAerie

    DragonOfTheAerie Valar Lord

    3,565
    1,470
    163
    I took Zoloft for a short time a long time ago and suffered no negative side effects besides drowsiness. Unfortunately it also didn't work.

    I'm not sure of the name of what i'm on now, I just know it's better. I'm no longer experiencing the unusually intense dreams nightly. And my anxiety has improved, which is the point.
     
    Sheilawisz likes this.

Share This Page